• Previous Article
    Elliptic systems involving Schrödinger operators with vanishing potentials
  • DCDS Home
  • This Issue
  • Next Article
    Parameterized splitting theorems and bifurcations for potential operators, Part II: Applications to quasi-linear elliptic equations and systems
doi: 10.3934/dcds.2021169
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On super-exponential divergence of periodic points for partially hyperbolic systems

1. 

Graduate School of Mathematics and Statistics, Huazhong University of Science and Technology, Luoyu Road 1037, Wuhan, China

2. 

Graduate School of Business Administration, Hitotsubashi University, 2-1 Naka, Kunitachi, Tokyo, Japan

* Corresponding author: Xiaolong Li

Received  January 2021 Revised  September 2021 Early access November 2021

We say that a diffeomorphism $ f $ is super-exponentially divergent if for every $ b>1 $ the lower limit of $ \#\mbox{Per}_n(f)/b^n $ diverges to infinity, where $ \mbox{Per}_n(f) $ is the set of all periodic points of $ f $ with period $ n $. This property is stronger than the usual super-exponential growth of the number of periodic points. We show that for any $ n $-dimensional smooth closed manifold $ M $ where $ n\ge 3 $, there exists a non-empty open subset $ \mathcal{O} $ of $ \mbox{Diff}^1(M) $ such that diffeomorphisms with super-exponentially divergent property form a dense subset of $ \mathcal{O} $ in the $ C^1 $-topology. A relevant result about the growth rate of the lower limit of the number of periodic points for diffeomorphisms in a $ C^r $-residual subset of $ \mbox{Diff}^r(M)\ (1\le r\le \infty) $ is also shown.

Citation: Xiaolong Li, Katsutoshi Shinohara. On super-exponential divergence of periodic points for partially hyperbolic systems. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021169
References:
[1]

F. AbdenurC. BonattiS. CrovisierL. J. Díaz and L. Wen, Periodic points and homoclinic classes, Erg. Th. Dyn. Sys., 27 (2007), 1-22.  doi: 10.1017/S0143385706000538.  Google Scholar

[2]

M. Artin and B. Mazur, On periodic points, Ann. of Math., 81 (1965), 82-99.  doi: 10.2307/1970384.  Google Scholar

[3]

M. AsaokaK. Shinohara and D. Turaev, Degenerate behavior in non-hyperbolic semi-group actions on the interval: Fast growth of periodic points and universal dynamics, Math. Ann., 368 (2017), 1277-1309.  doi: 10.1007/s00208-016-1468-0.  Google Scholar

[4]

M. AsaokaK. Shinohara and D. Turaev, Fast growth of the number of periodic points arising from heterodimensional connections, Compos. Math., 157 (2021), 1899-1963.  doi: 10.1112/S0010437X21007405.  Google Scholar

[5]

P. Berger, Generic family displaying robustly a fast growth of the number of periodic points, preprint, arXiv: 1701.02393. Google Scholar

[6]

C. Bonatti and L. J. Díaz, Robust heterodimensional cycles and $C^1$-generic dynamics, J. Inst. Math. Jussieu, 7 (2008), 469-525.  doi: 10.1017/S1474748008000030.  Google Scholar

[7]

C. Bonatti and L. J. Díaz, Fragile cycles, J. Differential Equations, 252 (2012), 4176-4199.  doi: 10.1016/j.jde.2011.12.002.  Google Scholar

[8]

C. BonattiL. J. Díaz and T. Fisher, Super-exponential growth of the number of periodic orbits inside homoclinic classes, Discrete Contin. Dyn. Syst., 20 (2008), 589-604.  doi: 10.3934/dcds.2008.20.589.  Google Scholar

[9]

C. BonattiL. J. DíazE. R. Pujals and J. Rocha, Robustly transitive sets and heterodimensional cycles. Geometric methods in dynamics. I., Astérisque, 286 (2003), 187-222.   Google Scholar

[10]

C. BonattiL. J. Díaz and R. Ures, Minimality of strong stable and unstable foliations for partially hyperbolic diffeomorphisms, J. Inst. Math. Jussieu, 1 (2002), 513-541.  doi: 10.1017/S1474748002000142.  Google Scholar

[11]

C. Bonatti, L. J. Díaz and M. Viana, Dynamics Beyond Uniform Hyperbolicity, Springer-Verlag, Berlin, 2005.  Google Scholar

[12] M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, Cambridge, 2002.  doi: 10.1017/CBO9780511755316.  Google Scholar
[13]

L. J. Díaz and R. Ures, Persistent homoclinic tangencies and the unfolding of cycles, Ann. Inst. H. Poincaré Anal. Non Linéaire, 11 (1994), 643-659.  doi: 10.1016/S0294-1449(16)30172-X.  Google Scholar

[14]

L. F. N. França, Partially hyperbolic sets with a dynamically minimal lamination, Discrete Contin. Dyn. Syst., 38 (2018), 2717-2729.  doi: 10.3934/dcds.2018114.  Google Scholar

[15]

J. Franks, Necessary conditions for stability of diffeomorphisms, Tran. Amer. Math. Soc., 158 (1971), 301-308.  doi: 10.1090/S0002-9947-1971-0283812-3.  Google Scholar

[16]

S. Hayashi, Connecting invariant manifolds and the solution of the $C^1$ stability and $\Omega$-stability conjecture for flows, Ann. of Math., 145 (1997), 81-137.  doi: 10.2307/2951824.  Google Scholar

[17]

F. R. HertzM. R. Hertz and R. Ures, Some results on the integrability of the center bundle for partially hyperbolic diffeomorphisms, Partially Hyperbolic Dynamics, Laminations, and Teichmüller Flow, 51 (2007), 103-109.   Google Scholar

[18]

M. Hirsch, Differential Topology. Graduate Texts in Mathematics, Springer-Verlag, New York-Heidelberg, 1976.  Google Scholar

[19]

V. Kaloshin, An extension of the Artin-Mazur theorem, Ann. Math., 150 (1999), 729-741.  doi: 10.2307/121093.  Google Scholar

[20]

K. Shinohara, An example of $C^1$-generically wild homoclinic classes with index deficiency, Nonlinearity, 24 (2011), 1961-1974.  doi: 10.1088/0951-7715/24/7/003.  Google Scholar

show all references

References:
[1]

F. AbdenurC. BonattiS. CrovisierL. J. Díaz and L. Wen, Periodic points and homoclinic classes, Erg. Th. Dyn. Sys., 27 (2007), 1-22.  doi: 10.1017/S0143385706000538.  Google Scholar

[2]

M. Artin and B. Mazur, On periodic points, Ann. of Math., 81 (1965), 82-99.  doi: 10.2307/1970384.  Google Scholar

[3]

M. AsaokaK. Shinohara and D. Turaev, Degenerate behavior in non-hyperbolic semi-group actions on the interval: Fast growth of periodic points and universal dynamics, Math. Ann., 368 (2017), 1277-1309.  doi: 10.1007/s00208-016-1468-0.  Google Scholar

[4]

M. AsaokaK. Shinohara and D. Turaev, Fast growth of the number of periodic points arising from heterodimensional connections, Compos. Math., 157 (2021), 1899-1963.  doi: 10.1112/S0010437X21007405.  Google Scholar

[5]

P. Berger, Generic family displaying robustly a fast growth of the number of periodic points, preprint, arXiv: 1701.02393. Google Scholar

[6]

C. Bonatti and L. J. Díaz, Robust heterodimensional cycles and $C^1$-generic dynamics, J. Inst. Math. Jussieu, 7 (2008), 469-525.  doi: 10.1017/S1474748008000030.  Google Scholar

[7]

C. Bonatti and L. J. Díaz, Fragile cycles, J. Differential Equations, 252 (2012), 4176-4199.  doi: 10.1016/j.jde.2011.12.002.  Google Scholar

[8]

C. BonattiL. J. Díaz and T. Fisher, Super-exponential growth of the number of periodic orbits inside homoclinic classes, Discrete Contin. Dyn. Syst., 20 (2008), 589-604.  doi: 10.3934/dcds.2008.20.589.  Google Scholar

[9]

C. BonattiL. J. DíazE. R. Pujals and J. Rocha, Robustly transitive sets and heterodimensional cycles. Geometric methods in dynamics. I., Astérisque, 286 (2003), 187-222.   Google Scholar

[10]

C. BonattiL. J. Díaz and R. Ures, Minimality of strong stable and unstable foliations for partially hyperbolic diffeomorphisms, J. Inst. Math. Jussieu, 1 (2002), 513-541.  doi: 10.1017/S1474748002000142.  Google Scholar

[11]

C. Bonatti, L. J. Díaz and M. Viana, Dynamics Beyond Uniform Hyperbolicity, Springer-Verlag, Berlin, 2005.  Google Scholar

[12] M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, Cambridge, 2002.  doi: 10.1017/CBO9780511755316.  Google Scholar
[13]

L. J. Díaz and R. Ures, Persistent homoclinic tangencies and the unfolding of cycles, Ann. Inst. H. Poincaré Anal. Non Linéaire, 11 (1994), 643-659.  doi: 10.1016/S0294-1449(16)30172-X.  Google Scholar

[14]

L. F. N. França, Partially hyperbolic sets with a dynamically minimal lamination, Discrete Contin. Dyn. Syst., 38 (2018), 2717-2729.  doi: 10.3934/dcds.2018114.  Google Scholar

[15]

J. Franks, Necessary conditions for stability of diffeomorphisms, Tran. Amer. Math. Soc., 158 (1971), 301-308.  doi: 10.1090/S0002-9947-1971-0283812-3.  Google Scholar

[16]

S. Hayashi, Connecting invariant manifolds and the solution of the $C^1$ stability and $\Omega$-stability conjecture for flows, Ann. of Math., 145 (1997), 81-137.  doi: 10.2307/2951824.  Google Scholar

[17]

F. R. HertzM. R. Hertz and R. Ures, Some results on the integrability of the center bundle for partially hyperbolic diffeomorphisms, Partially Hyperbolic Dynamics, Laminations, and Teichmüller Flow, 51 (2007), 103-109.   Google Scholar

[18]

M. Hirsch, Differential Topology. Graduate Texts in Mathematics, Springer-Verlag, New York-Heidelberg, 1976.  Google Scholar

[19]

V. Kaloshin, An extension of the Artin-Mazur theorem, Ann. Math., 150 (1999), 729-741.  doi: 10.2307/121093.  Google Scholar

[20]

K. Shinohara, An example of $C^1$-generically wild homoclinic classes with index deficiency, Nonlinearity, 24 (2011), 1961-1974.  doi: 10.1088/0951-7715/24/7/003.  Google Scholar

Figure 1.  An illustration of an SH-simple cycle
[1]

Christian Bonatti, Lorenzo J. Díaz, Todd Fisher. Super-exponential growth of the number of periodic orbits inside homoclinic classes. Discrete & Continuous Dynamical Systems, 2008, 20 (3) : 589-604. doi: 10.3934/dcds.2008.20.589

[2]

Yakov Pesin, Vaughn Climenhaga. Open problems in the theory of non-uniform hyperbolicity. Discrete & Continuous Dynamical Systems, 2010, 27 (2) : 589-607. doi: 10.3934/dcds.2010.27.589

[3]

Boris Hasselblatt, Yakov Pesin, Jörg Schmeling. Pointwise hyperbolicity implies uniform hyperbolicity. Discrete & Continuous Dynamical Systems, 2014, 34 (7) : 2819-2827. doi: 10.3934/dcds.2014.34.2819

[4]

Mickaël Kourganoff. Uniform hyperbolicity in nonflat billiards. Discrete & Continuous Dynamical Systems, 2018, 38 (3) : 1145-1160. doi: 10.3934/dcds.2018048

[5]

Sergey Kryzhevich, Sergey Tikhomirov. Partial hyperbolicity and central shadowing. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 2901-2909. doi: 10.3934/dcds.2013.33.2901

[6]

Luis Barreira, Claudia Valls. Growth rates and nonuniform hyperbolicity. Discrete & Continuous Dynamical Systems, 2008, 22 (3) : 509-528. doi: 10.3934/dcds.2008.22.509

[7]

Vadim Yu. Kaloshin and Brian R. Hunt. A stretched exponential bound on the rate of growth of the number of periodic points for prevalent diffeomorphisms II. Electronic Research Announcements, 2001, 7: 28-36.

[8]

Vadim Yu. Kaloshin and Brian R. Hunt. A stretched exponential bound on the rate of growth of the number of periodic points for prevalent diffeomorphisms I. Electronic Research Announcements, 2001, 7: 17-27.

[9]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 0: 331-348. doi: 10.3934/jmd.2020012

[10]

Federico Rodriguez Hertz, María Alejandra Rodriguez Hertz, Raúl Ures. Partial hyperbolicity and ergodicity in dimension three. Journal of Modern Dynamics, 2008, 2 (2) : 187-208. doi: 10.3934/jmd.2008.2.187

[11]

Jérôme Buzzi, Todd Fisher. Entropic stability beyond partial hyperbolicity. Journal of Modern Dynamics, 2013, 7 (4) : 527-552. doi: 10.3934/jmd.2013.7.527

[12]

Yakov Pesin. On the work of Dolgopyat on partial and nonuniform hyperbolicity. Journal of Modern Dynamics, 2010, 4 (2) : 227-241. doi: 10.3934/jmd.2010.4.227

[13]

David Damanik, Jake Fillman, Milivoje Lukic, William Yessen. Characterizations of uniform hyperbolicity and spectra of CMV matrices. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1009-1023. doi: 10.3934/dcdss.2016039

[14]

Andy Hammerlindl. Partial hyperbolicity on 3-dimensional nilmanifolds. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3641-3669. doi: 10.3934/dcds.2013.33.3641

[15]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

[16]

Rafael Potrie. Partial hyperbolicity and foliations in $\mathbb{T}^3$. Journal of Modern Dynamics, 2015, 9: 81-121. doi: 10.3934/jmd.2015.9.81

[17]

Zhong-Jie Han, Gen-Qi Xu. Exponential decay in non-uniform porous-thermo-elasticity model of Lord-Shulman type. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 57-77. doi: 10.3934/dcdsb.2012.17.57

[18]

Marcin Mazur, Jacek Tabor, Piotr Kościelniak. Semi-hyperbolicity and hyperbolicity. Discrete & Continuous Dynamical Systems, 2008, 20 (4) : 1029-1038. doi: 10.3934/dcds.2008.20.1029

[19]

Dawei Yang, Shaobo Gan, Lan Wen. Minimal non-hyperbolicity and index-completeness. Discrete & Continuous Dynamical Systems, 2009, 25 (4) : 1349-1366. doi: 10.3934/dcds.2009.25.1349

[20]

Boris Kalinin, Victoria Sadovskaya. Normal forms for non-uniform contractions. Journal of Modern Dynamics, 2017, 11: 341-368. doi: 10.3934/jmd.2017014

2020 Impact Factor: 1.392

Article outline

Figures and Tables

[Back to Top]